Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 8, NWS Milwaukee, WI

February 20, 2008Rock County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Feb 20, 2008, 9:07 PM CST for Rock County, Wisconsin. It took effect at Feb 21, 2008, 1:11 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2008, 9:07 PM CST (03:07 UTC)
In effect from
Feb 21, 2008, 1:11 AM CST
Expired
Feb 21, 2008, 3:01 PM CST
In force
14 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turtle Creek near Clinton (CLIW3).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05431486, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KMKX 210307
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
907 PM CST WED FEB 20 2008

...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...

  TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY

WIC105-210907-
/O.NEW.KMKX.FL.W.0008.080221T0711Z-080222T1407Z/
/CLIW3.1.IJ.080221T0711Z.080221T1800Z.080222T0807Z.NO/
907 PM CST WED FEB 20 2008

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURTLE CREEK NEAR CLINTON
* FROM LATE TONIGHT UNTIL FRIDAY MORNING
* AT 845 PM WEDNESDAY...THE STAGE WAS 7.66 FEET
* THE RIVER IS RISING TO FLOOD STAGE
* FLOOD STAGE IS 8.0 FEET
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE 
  TO NEAR 8.4 FEET BY LATE THURSDAY MORNING.
* AT 8.3 FEET...THERE IS FLOODING OF AGRICULTURAL LAND AND LOWLAND. THIS LEVEL 
  IS CONSIDERED TO BE ABOUT A 2 YEAR FLOOD.

AN ICE JAM HAS CAUSED THE TURTLE CREEK TO RISE RAPIDLY OVER THE PAST COUPLE
DAYS. THE CREEK STAGE WILL BE QUITE ERRATIC OVER THE NEXT SEVERAL DAYS UNTIL 
THE ICE JAM DISSOLVES. IT IS POSSIBLE THE CREEK WILL RISE HIGHER THAN CURRENTLY 
PREDICTED. ICE JAMS ARE DIFFICULT TO PREDICT...THEREFORE STAY INFORMED ON THE 
LATEST FORECASTS.
  
&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS.  
A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS. 


(STAGES IN FT.)     BANK-    LATEST                
-            FLOOD  FULL    OBSERVED           
LOCATION     STAGE  STAGE  STAGE/TIME     
 
CLINTON         8.0  6.0   7.66 0845 PM        

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE  
-                      STAGE IN        (FT.) UP TO    MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED   FORECAST IN
-                       2 DAYS            STAGE         NEXT 7 DAYS
 
CLINTON         7.66 0845 PM WED FEB 20    2.51        8.4 THU 12 PM

...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE...

(CLIW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
CLINTON: 7 PM-1 AM   0.00
CLINTON: 1 AM-7 AM   0.00
CLINTON: 7 AM-1 PM   0.00
CLINTON: 1 PM-7 PM   0.00

$$
BORGHOFF
2 follow-up statements
000 
WGUS83 KMKX 211054
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 AM CST THU FEB 21 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN...
 
  TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY 
 
WIC105-211653-
/O.EXT.KMKX.FL.W.0008.000000T0000Z-080222T1407Z/
/CLIW3.1.IJ.080221T1716Z.080222T0000Z.080222T0807Z.NO/
453 AM CST THU FEB 21 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR CLINTON.
* FROM LATE THIS MORNING UNTIL FRIDAY MORNING
* AT 03AM THURSDAY THE STAGE WAS 7.2 FEET
* THE RIVER IS RISING TO FLOOD STAGE
* FLOOD STAGE IS 8.0 FEET


AT A STAGE OF 8.3 FEET...THERE IS FLOODING OF AGRICULTURAL LAND AND LOWLAND. 
THIS LEVEL IS CONSIDERED TO BE ABOUT A 2 YEAR FLOOD.

AN ICE JAM HAS CAUSED THE TURTLE CREEK TO RISE RAPIDLY OVER THE PAST COUPLE
DAYS. THE CREEK STAGE WILL BE QUITE ERRATIC OVER THE NEXT SEVERAL DAYS UNTIL 
THE ICE JAM DISSOLVES. IT IS POSSIBLE THE CREEK WILL RISE HIGHER THAN CURRENTLY 
PREDICTED. ICE JAMS ARE DIFFICULT TO PREDICT...THEREFORE STAY INFORMED ON THE 
LATEST FORECASTS.

$$
REM

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS.  
A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS. 


(STAGES IN FT.)     BANK-    LATEST                
-            FLOOD  FULL    OBSERVED           
LOCATION     STAGE  STAGE  STAGE/TIME     
 
CLINTON         8.0  6.0   7.18 0345 AM        

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE  
-                      STAGE IN        (FT.) UP TO    MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED   FORECAST IN
-                       2 DAYS            STAGE         NEXT 7 DAYS
 
CLINTON         7.66 0845 PM WED FEB 20    1.48        8.2 THU 6 PM 

...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE...

(CLIW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
CLINTON: 7 PM-1 AM   0.00
CLINTON: 1 AM-7 AM   0.00
CLINTON: 7 AM-1 PM   0.00
CLINTON: 1 PM-7 PM   0.00
000 
WGUS83 KMKX 212101
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CST THU FEB 21 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN...
 
  TURTLE CREEK NEAR CLINTON AFFECTING ROCK COUNTY
 
WIC105-212131-
/O.CAN.KMKX.FL.W.0008.000000T0000Z-080222T1407Z/
/CLIW3.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
301 PM CST THU FEB 21 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TURTLE CREEK NEAR CLINTON.
* AT 0245 PM THURSDAY THE STAGE WAS  6.60 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* AT 7.0 FEET...THERE IS MINOR LOWLAND FLOODING

$$

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A 
RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS.
 
(STAGES IN FT.)     BANK-    LATEST                FORECAST STAGES
-            FLOOD  FULL    OBSERVED           .......FOR 7 AM........
LOCATION     STAGE  STAGE  STAGE/TIME     FRI  SAT  SUN  MON  TUE  WED  THU
 
CLINTON         8.0  6.0   6.60 0245 PM   6.9  6.9  6.9  6.8  6.6  6.3  5.9

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE
-                      STAGE IN        (FT.) UP TO      MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED     FORECAST IN
-                      2 DAYS            STAGE           NEXT 7 DAYS
 
CLINTON         7.66 0845 PM WED FEB 20   -0.40     7.00 0600 PM THU FEB 21

...BELOW IS PREDICTED PRECIPITATION INFORMATION...

(CLIW3) PREDICTED 6-HOUR RAINFALL AMOUNTS
CLINTON: 7 AM-1 PM   0.00
CLINTON: 1 PM-7 PM   0.00
CLINTON: 7 PM-1 AM   0.00
CLINTON: 1 AM-7 AM   0.00

CLF

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Feb 20, 2:54 PM CST, 6 hours 13 minutes earlier.

Area forecast discussion, Feb 20, 2:54 PM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 PM CST WED FEB 20 2008

.DISCUSSION...FORECAST FOCUS ON TEMPERATURE TONIGHT AND SNOW
CHANCES THURSDAY NIGHT FRIDAY AND AGAIN MONDAY.

.SHORT TERM...TRICKY TEMPERATURE FORECAST FOR TONIGHT AS STRONG
COLD HIGH PRESSURE FORECAST TO SETTLE OVER REGION. GFS 2 METER
TEMPERATURES POINT TO RECORD LOWS FOR SOUTH CENTRAL WISCONSIN
WHILE NAM 2 METER TEMPERATURES SEVERAL DEGREES WARMER. EXCELLENT
RADIATIONAL COOLING TO TAKE PLACE ALL NIGHT UNDER CLEAR
SKIES...FRESH SNOW COVER AND CALM WINDS. HOWEVER...CORE OF 3 HOUR
PRESSURE RISES AS WELL AS COLDEST CORE OF 850 MILLIBAR
TEMPERATURES HAVE PUSHED EAST AND SOUTHEAST OF CWA. HEIGHT RISES
AND MINOR LOW LEVEL WARM ADVECTION WILL ALSO TAKE PLACE OVERNIGHT.
DAYTIME TEMPERATURES TODAY HAVE WARMED SOMEWHAT HIGHER UNDER MID
FEBRUARY SUN DESPITE COLD MORNING START. DUE TO CONFLICTING
FACTORS TO DETERMINE LOW TEMPERATURES TONIGHT...HAVE DECIDED TO
KEY ON MINUS DOUBLE DIGIT SURFACE DEW POINTS CURRENTLY OVER
EASTERN MINNESOTA WHICH SHOULD ADVECT INTO CWA WITH TIME. THIS
PLACES SOUTH CENTRAL WISCONSIN IN NEAR RECORD TERRITORY FOR LOWS
THURSDAY MORNING.

.LONG TERM...SLOW MODERATION IN TEMPERATURES TAKES PLACE BEGINNING
LATE THURSDAY AS HIGH PASSES TO EAST AND INVERTED TROUGH PASSES TO
SOUTH OF CWA. MINOR 295K ISENTROPIC UPGLIDE AND MOISTURE TO
ACCOMPANY INVERTED TROUGH WITH ENOUGH INTERACTION TO KEEP MENTION
OF SMALL CHANCE OF LIGHT SNOW IN FORECAST THURSDAY NIGHT. GFS/NAM
ALSO DEPICTING MINOR LAKE EFFECT SNOW SHOWERS IN NORTHEAST FLOW
AFTER PASSAGE OF TROUGH SO WILL LINGER SOME SMALL CHANCY SNOW
SHOWERS ALONG THE LAKESHORE ZONES.

.LONG LONG TERM...GFS/ECMWF HI-RES PROGS IN EXCELLENT AGREEMENT
WITH A SNOW PRODUCING SYSTEM FOR MONDAY INTO TUESDAY. WILL KEEP
MENTION OF CHANCY SNOW FOR NOW BUT WOULD NOT BE SURPRISED TO NEED
HIGHER CHANCES DOWN THE ROAD.

&&

.AVIATION...VRY DRY RDG BLDS INTO SRN WI THRU 00Z FRI. VFR UFN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...17
AVIATION/MARINE...35
Hazardous weather outlook, Feb 20, 5:15 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CST WED FEB 20 2008

WIZ046-047-051-052-056>060-062>072-211515-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
515 PM CST WED FEB 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

VERY COLD TEMPERATURES ARE EXPECTED TONIGHT. READINGS WILL DROP TO
WITHIN A FEW DEGREES OF RECORD LEVELS.  LOWS WILL RANGE FROM AROUND
14 BELOW ZERO IN SOUTH CENTRAL AREAS TO AROUND ZERO IN THE FAR
SOUTHEAST NEAR THE LAKE.  FORTUNATELY...WINDS WILL BECOME CALM
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LOW PRESSURE SYSTEM IS EXPECTED TO TRACK ACROSS NORTHERN ILLINOIS
MONDAY AND MONDAY NIGHT. SEVERAL INCHES OF SNOW ACCUMULATION ARE
POSSIBLE OVER SOUTHERN WISCONSIN BY EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-211515-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
515 PM CST WED FEB 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WWW.WEATHER.GOV/MKX

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.